MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 100MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 100MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.305S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: hwc.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 during an intramedullary femoral nail procedure, the ti helical blade and the ti trochanteric fixation nail were stuck together.Upon insertion of the ti helical blade through the ti trochanteric fixation nail, it collided with the internal locking mechanism.Both implants were removed and replaced successfully using back up devices.The procedure was successfully completed without surgical delay.There was no patient consequence.The patient outcome is unknown.This report is for one (1) 11.0mm ti helical blade 100mm-sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: investigation flow: device interaction/functional.Visual inspection: the 11.0mm ti helical blade 100mm-sterile (part#: 456.305s, lot#: 9832862) was received at us cq.Visual inspection of the complaint device showed only scratches.No other defect was observed functional test: a functional assessment was performed with the complaint device by inserting it inside the transversal hole of the other returned tfna nail (part#: 456.328s; lot#: 7944429).The helical blade was able to slide through the hole without interference or issue.No other assessment was completed as the other components were not returned.The complaint can not be replicated with the returned device.Document/specification review: no design issues or discrepancies were identified.The complaint was not confirmed.Investigation conclusion: this complaint is unconfirmed as no defect that could affect the functionality of the device was found.The scratches observed on the surface may potentially due to the procedure that the surgeon was performing and do not impact the functionality of the device.No root cause could definitely be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 456.305s, lot number: 7973916, part manufacture date: jan 12, 2015, manufacturing location: elmira, part expiration date: nov 30, 2023, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 11.0mm ti helical blade 100mm-sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Part number: 456.305s, lot number: 9832862, part manufacture date: jul 15, 2015, manufacturing location: elmira, part expiration date: jun 30, 2024, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 11.0mm ti helical blade 100mm-sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM TI HELICAL BLADE 100MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11673462
Report Number2939274-2021-01857
Device Sequence Number19707109
Product Code HSB
UDI-Device Identifier10886982226723
UDI-Public10886982226723
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number456.305S
Device Catalogue Number456.305S
Device Lot Number9832862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/13/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/130 DG TI CAN TROCH FIXATN NL 235-S.
Patient Age88 YR